Alert archive / Louisiana / Flash Flood Warnings in 2009
Flash Flood Warning 75, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Oct 12, 2009, 8:52 AM CDT for 5 parishes in Louisiana; Cass County, Harrison County, Marion County, Texas. It was in force for 4 hr. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 12, 2009, 8:52 AM CDT (13:52 UTC)
- Expired
- Oct 12, 2009, 12:45 PM CDT
- In force
- 4 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bossier Parish, LA, Caddo Parish, LA, Claiborne Parish, LA, Union Parish, LA, Webster Parish, LA, Cass County, TX, Harrison County, TX, Marion County, TX
The radar
The Shreveport radar (KSHV), 29 km from the middle of the area, began a volume at 13:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 12, 8:55 AM CDT | FLASH FLOOD | Mooringsport, LA | NUMEROUS PARISH ROADS UNDER WATER IN NORTHERN CADDO PARISH |
| Oct 12, 8:57 AM CDT | FLASH FLOOD | Benton, LA | NUMEROUS PARISH ROADS UNDER WATER IN NORTHERN BOSSIER PARISH |
| Oct 12, 9:00 AM CDT | FLASH FLOOD | Cotton Valley, LA | FIRST PENECOSTAL CHURCH FLOODED |
| Oct 12, 9:05 AM CDT | FLASH FLOOD | Homer, LA | WATER OVER NUMEROUS PARISH ROADS IN NORTHERN CLAIBORNE PARISH |
| Oct 12, 10:35 AM CDT | FLASH FLOOD | Marshall, TX | COX RD AT BIRMINGHAM...FIVE NOTCH ROAD JUST SOUTH OF I-20...BUCK SHERROD RD JUST SOUTH OF THE CREEK...AND FM 968 AT POTTERS CREEK...ARE ALL CLOSED DUE TO HIGH WATER |
| Oct 12, 10:40 AM CDT | FLASH FLOOD | 10 Ne Marshall, TX | MARSHALL LEIGH RD AT JOHN SANDERS RD IN KARNACK CLOSED DUE TO HIGH WATER |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this flash flood warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 1.9 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 434 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 339 m²/s²
- 0-3 km storm-relative helicity
- 566 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KSHV 121352
FFWSHV
LAC015-017-027-111-119-TXC067-203-315-121745-
/O.NEW.KSHV.FF.W.0075.091012T1352Z-091012T1745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
852 AM CDT MON OCT 12 2009
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN UNION PARISH IN NORTH CENTRAL LOUISIANA...
SOUTHEASTERN CASS COUNTY IN NORTHEAST TEXAS...
EASTERN HARRISON COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITY OF MARSHALL...
EASTERN MARION COUNTY IN NORTHEAST TEXAS...
NORTHERN BOSSIER PARISH IN NORTHWEST LOUISIANA...
NORTHERN CADDO PARISH IN NORTHWEST LOUISIANA...
THIS INCLUDES THE CITY OF VIVIAN...
CLAIBORNE PARISH IN NORTHWEST LOUISIANA...
THIS INCLUDES THE CITY OF HOMER...
NORTHERN WEBSTER PARISH IN NORTHWEST LOUISIANA...
* UNTIL 1245 PM CDT
* AT 848 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
VERY HEAVY RAIN OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SAREPTA...
PLAIN DEALING...HAYNESVILLE AND CULLEN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE
WARNED AREA. THIS IS IN ADDITION TO THE RECENT 4 TO 5 INCHES OF RAIN
THAT HAVE FALLEN ACROSS PORTIONS OF THE WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.
&&
LAT...LON 3275 9296 3254 9400 3233 9432 3233 9436
3235 9439 3276 9447 3298 9393 3300 9258
3279 9258
$$
051 follow-up statement
000
WGUS74 KSHV 121557
FFSSHV
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1057 AM CDT MON OCT 12 2009
TXC067-121604-
/O.CAN.KSHV.FF.W.0075.000000T0000Z-091012T1745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CASS TX-
1057 AM CDT MON OCT 12 2009
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CASS COUNTY...
LAT...LON 3275 9296 3254 9400 3233 9432 3235 9439
3276 9447 3300 9258 3279 9258
$$
LAC015-017-027-111-119-TXC203-315-121745-
/O.CON.KSHV.FF.W.0075.000000T0000Z-091012T1745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CADDO LA-BOSSIER LA-WEBSTER LA-CLAIBORNE LA-UNION LA-MARION TX-
HARRISON TX-
1057 AM CDT MON OCT 12 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 PM CDT FOR
HARRISON AND MARION COUNTIES...AND UNION...CLAIBORNE...WEBSTER...
BOSSIER AND CADDO PARISHES...
AT 1054 AM CDT...HEAVY RAIN PRODUCING FLASH FLOODING WAS REPORTED
OVER THE WARNED AREA. NUMEROUS STREETS HAVE BEEN CLOSED DUE TO HIGH
WATER ACROSS HARRISON COUNTY IN EAST TEXAS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WOODLAWN...
KARNACK...JEFFERSON...SAREPTA...OIL CITY...HOMER...COTTON
VALLEY...BERNICE AND BENTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 3275 9296 3254 9400 3233 9432 3235 9439
3276 9447 3300 9258 3279 9258
$$
05What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Oct 12, 3:32 AM CDT, 5 hours 20 minutes earlier.
Area forecast discussion, Oct 12, 3:32 AM CDT, 5 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 332 AM CDT MON OCT 12 2009 .DISCUSSION... ANOTHER DIFFICULT FORECAST FOR THE UPCOMING WORK WEEK WITH PERIODS OF RAIN...SEVERAL FRONTAL BOUNDARIES TO DISCUSS AND JUST HOW ALL THIS WILL EFFECT THE ROLLER COASTER RIDE OF TEMPERATURES ONCE AGAIN THIS WEEK. WIDESPREAD RAIN WITH ELEVATED THUNDERSTORMS THIS MORNING DUE TO STRONG ISENTROPIC LIFT PATTERN. FRONTAL BOUNDARY APPEARS TO BE LOCATED JUST OFF THE TX/LA COASTS BUT AS THE RAIN FALLS THROUGH A LAYER OF WARMER AIR JUST OFF THE SURFACE...ITS HELPING TO ALLOW TEMPERATURES TO SLOWLY RISE ACROSS THE REGION EARLY THIS MORNING. WHILE THETA-E ADVECTION DOES DIMINISH A LITTLE FROM WEST TO EAST THIS MORNING... WENT AHEAD AND ADVERTISED CATEGORICAL POPS ACROSS OUR EASTERN TWO THIRDS AND LIKELY POPS ACROSS OUR WESTERN THIRD. THE BOUNDARY TO OUR SOUTH WILL SLOWLY BEGIN TO MOVE NORTHWARD TODAY AS A WARM FRONT AND SHOULD BE IN THE NEIGHBORING VICINITY OF A LFK/HEZ LINE BY 00Z TNGT. THIS BOUNDARY SHOULD WAFFLE AROUND OVERNIGHT TONIGHT BEFORE GETTING A BETTER PUSH NORTHWARD DURING THE DAY TUESDAY... PERHAPS MAKING IT NEAR THE I-20 CORRIDOR. NEEDLESS TO DAY...THE TEMPERATURE FORECAST IS A NIGHTMARE DEPENDING ON JUST WHERE THIS BOUNDARY RESIDES OVER THE NEXT 24-36 HOURS. CONCERNING TEMPERATURE GUIDANCE...WENT CLOSER TO THE NAM/WRF #S AS THE GFS HAS A HISTORY OF WANTING TO ERODE CP AIRMASSES TOO QUICKLY. ALL SHORT TERM PROGS INCLUDING THE 00Z ECMWF PAINT THE POTENTIAL FOR HEAVY RAINFALL ACROSS OUR REGION ON TUESDAY...ESPECIALLY NORTH OF THE I-20 CORRIDOR OF NE TX/N LA AND THIS IS AN AREA THAT DEFINITELY DOES NOT NEED ADDITIONAL HEAVY RAINFALL. THIS WILL NEED TO BE MONITORED CLOSELY BY FUTURE SHIFTS AS A FLASH FLOOD WATCH MAY BE NEEDED FOR AT LEAST OUR NORTHERN ZONES ON TUESDAY. MUCH WARMER TUESDAY NIGHT INTO WEDNESDAY AS THE WARM FRONT SHOULD CONTINUE TO MOVE NORTHWARD...PERHAPS MAKING IT NORTH OF OUR FA BY WED AFTN. STRONG WESTERLY MID/UPPER FLOW WILL DEVELOP ACROSS THE SOUTHERN PLAINS DURING THE DAY WEDNESDAY INTO WEDNESDAY NIGHT WHICH WILL AID IN MOVING A STRONG COLD FRONT INTO OUR NW ZONES LATE WEDNESDAY NIGHT INTO THE PREDAWN HOURS ON THURSDAY. STRONG STORMS ARE POSSIBLE ALONG THIS BOUNDARY BUT THERE WILL BE CAPPING CONCERNS IF OUR REGION REMAINS IN THE WARM SECTOR SOUTH OF THE NORTHWARD MOVING WARM FRONT WED/WED NIGHT. UPPER RIDGE FINALLY MIGRATES INTO THE SW CONUS AS A DEEP TROUGH CARVES ITS WAY INTO THE OHIO/TENN VALLEY BY THE END OF THE WEEK. MUCH COLDER AIR WILL FILTER IN BEHIND THE COLD FRONT ON THURSDAY WITH REINFORCING SHOTS OF COOLER AIR THROUGH THE WEEKEND. GIVEN THE AMPLIFICATION OF THE TROUGH TO OUR EAST...HAVE UNDERCUT GUIDANCE TEMPS FOR FRIDAY THROUGH THE WEEKEND. THANKS FOR COORDN...FWD...PRELIMS TO FOLLOW...13. && .AVIATION... A FAIRLY ILL DEFINED WARM FRONTAL BOUNDARY SOUTH OF THE INTERSTATE 10 CORRIDOR OF SOUTH LA/SE TX...SLOWLY MOVE NORTHWARD THRU PERIOD. IFR CIGS AND PERIOD OF MODERATE TO HEAVY RAIN IN ELEVATED CONVECTION WITH EMBEDDED TRW ONGOING MAINLY ALONG AND NORTH OF INTERSTATE 20. WARM FRONT MAY REACH LFK AFTER 18Z...WITH CIGS LIFTING TO MVFR AND MORE SCATTERED BUT DEEPER CONVECTION AFTER FROPA. THIS FRONT WILL SLOWLY MOVE TO NEAR THE INTERSTATE 20 CORRIDOR BY 18Z TUE TIME RANGE. CURRENTLY LFK SEE PREVAILING IFR VISIBILITIES WITH NO PCPN... ELSEWHERE...TEMPO LOW VISIBILITIES MAINLY PCPN INDUCED./VII/ && .PRELIMINARY POINT TEMPS/POPS... SHV 66 61 72 69 83 / 90 70 90 80 60 MLU 69 62 74 68 78 / 90 70 90 80 80 DEQ 62 56 64 59 79 / 90 70 90 80 60 TXK 59 55 65 61 80 / 90 70 90 80 60 ELD 62 57 67 64 77 / 90 70 90 80 80 TYR 64 60 70 69 86 / 70 70 90 80 50 GGG 66 60 72 69 85 / 70 70 90 80 50 LFK 73 67 81 73 89 / 90 60 90 60 50 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 13/07
Hazardous weather outlook, Oct 12, 4:13 AM CDT, 4 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 413 AM CDT MON OCT 12 2009 ARZ050-051-059>061-070>073-OKZ077-TXZ096-097-108>112-121800- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS- 413 AM CDT MON OCT 12 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... PERIODS OF LIGHT TO MODERATE RAIN WILL CONTINUE THROUGH TONIGHT ACROSS MUCH OF NORTHEAST TEXAS...MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA...AS WELL AS SOUTHWEST ARKANSAS. ADDITIONAL RAINFALL AMOUNTS THROUGH TONIGHT SHOULD NOT EXCEED ONE TO ONE AND ONE HALF INCHES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... PERIODS OF MODERATE TO HEAVY RAIN WILL BE POSSIBLE DURING THE DAY TUESDAY ACROSS THE REGION AS A WARM FRONT PULLS UP NEARLY STATIONARY SOUTH OF THE REGION...TOWARDS THE INTERSTATE 20 CORRIDOR OF NORTHEAST TEXAS INTO NORTHERN LOUISIANA. RAINFALL AMOUNTS BEGINNING EARLY TUESDAY INTO TUESDAY NIGHT COULD TOTAL TWO TO FOUR INCHES...ESPECIALLY ALONG AND NORTH OF THE INTERSTATE 30 CORRIDOR. THE GROUND REMAINS VERY SATURATED ACROSS THE REGION AND ADDITIONAL RAINFALL OF THIS MAGNITUDE COULD CAUSE FLASH FLOODING PROBLEMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD NOT BE NEEDED THROUGH TONIGHT. HOWEVER...IF HEAVY RAIN DEVELOPS ON TUESDAY... FIRST RESPONDERS MAY BE NEEDED TO HELP ASSIST WITH FLOODING CONCERNS ACROSS THEIR COUNTY. LAZ001>006-010>014-017>022-TXZ124>126-136>138-149>153-165>167- 121800- CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-UNION LA-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON- CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- SABINE TX- 413 AM CDT MON OCT 12 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... SHOWERS AND A FEW THUNDERSTORMS WILL BE POSSIBLE ACROSS THE REGION TODAY. SOME OF THESE COULD CONTAIN PERIODS OF MODERATE RAINFALL... ESPECIALLY ALONG AND SOUTH OF THE INTERSTATE 20 CORRIDOR OF NORTHEAST TEXAS AND NORTHERN LOUISIANA AS A WARM FRONT BEGINS TO LIFT NORTHWARD FROM THE LOUISIANA AND TEXAS GULF COAST. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO PLAGUE THE REGION THROUGH AT LEAST THURSDAY. STORMS DURING THE DAY THURSDAY COULD BE STRONG TO SEVERE IN NATURE BUT TIMING DIFFERENCES AND WARM AIR ALOFT MAY PRECLUDE STRONG THUNDERSTORM DEVELOPMENT. THIS WILL NEED TO BE CLOSELY MONITORED THROUGH THE WEEK. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCE MANAGEMENT PERSONNEL SHOULD NOT BE NEEDED TODAY OR TONIGHT. 13
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 7:41 AM CDT | Areal Flood Advisory | SHV | Union | 79 min |
| Oct 12, 9:51 AM CDT | Areal Flood Advisory | SHV | Bossier, Caddo | 114 min |
| Oct 12, 10:55 AM CDT | River Flood Warning | SHV | Bienville, Bossier, Red River, Webster | 32 days |
| Oct 12, 1:31 PM CDT | Areal Flood Advisory | SHV | Winn | 119 min |
| Oct 12, 9:24 AM CDT | River Flood Warning | SHV | Gregg, Smith, Upshur, Wood | 33 days |
| Oct 12, 9:24 AM CDT | River Flood Warning | SHV | Wood | 6 days |
Nearby
Flash Flood Warnings in Louisiana, 2009Flash Flood Warnings in Texas, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.